Alert archive / California / Frost Advisories in 2017
Frost Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 6, 2017, 1:45 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 7, 2017, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2017, 1:45 AM PST (09:45 UTC)
- In effect from
- Nov 7, 2017, 12:00 AM PST
- Expired
- Nov 7, 2017, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS76 KEKA 060945 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 145 AM PST Mon Nov 6 2017 CAZ105-106-112-113-062300- /O.NEW.KEKA.FR.Y.0029.171107T0800Z-171107T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 145 AM PST Mon Nov 6 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PST Tuesday. * LOCATIONS INCLUDE...Orleans...Willow Creek...Garberville... Bridgeville...Boonville...Comptche...Ukiah...Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
115 WWUS76 KEKA 062211 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 211 PM PST Mon Nov 6 2017 CAZ101>104-109-071115- /O.EXA.KEKA.FR.Y.0029.171107T0800Z-171107T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 211 PM PST Mon Nov 6 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PST Tuesday. * LOCATIONS INCLUDE...Crescent City...Gasquet...Arcata... ... Eureka...Fortuna...Petrolia...Honeydew...Ettersberg...Fort Bragg...Point Arena. * Temperatures will drop to around 33 to 36 in the valleys. Local areas may see freezing temperatures. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ105-106-112-113-071115- /O.CON.KEKA.FR.Y.0029.171107T0800Z-171107T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 211 PM PST Mon Nov 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... * LOCATIONS INCLUDE...Ukiah...Hopland...Orleans...Willow Creek...Garberville...Bridgeville...Boonville...Comptche. * Temperatures will drop to around 33 to 36 in the valleys. Local areas may see freezing temperatures. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
571 WWUS76 KEKA 071120 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 320 AM PST Tue Nov 7 2017 CAZ101-103-080030- /O.NEW.KEKA.WI.Y.0032.171108T1800Z-171109T0500Z/ /O.CON.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ Coastal Del Norte-Northern Humboldt Coast- 320 AM PST Tue Nov 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PST WEDNESDAY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 10 AM to 9 PM PST Wednesday. * Frosty conditions possible this morning with temperatures 33 to 36 degrees. * LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... ... Fortuna. * WINDS...20 to 30 mph above 1000 feet and around coastal headlands. Gusts near 45 mph possible. * HIGHWAY(S) IMPACTED...Hwy 101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ102-104>106-080030- /O.NEW.KEKA.WI.Y.0032.171108T1200Z-171109T1200Z/ /O.CON.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 320 AM PST Tue Nov 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 1000 FEET... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 4 AM Wednesday to 4 AM PST Thursday. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... ... Ettersberg...Orleans...Willow Creek...Garberville... Bridgeville. * Temperatures will drop to around 33 to 36 in the valleys. Local areas may see freezing temperatures. * WINDS For Wednesday...20 to 30 mph with gusts to 40 and 50 mph. * HIGHWAY(S) IMPACTED...Hwy 199...Hwy 101...Hwy 299...HWY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ109-112-113-071600- /O.CON.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 320 AM PST Tue Nov 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Ukiah... Hopland...Boonville...Comptche. * Temperatures will drop to around 33 to 36 in the valleys. Local areas may see freezing temperatures. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
477 WWUS76 KEKA 071548 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 748 AM PST Tue Nov 7 2017 CAZ101-103-080500- /O.EXP.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ /O.CON.KEKA.WI.Y.0032.171108T1800Z-171109T0500Z/ Coastal Del Norte-Northern Humboldt Coast- 748 AM PST Tue Nov 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PST WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * WINDS...20 to 30 mph above 1000 feet and around coastal headlands. Gusts near 45 mph possible. * LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... ... Fortuna. * HIGHWAY(S) IMPACTED...Hwy 101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-080500- /O.EXP.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ /O.CON.KEKA.WI.Y.0032.171108T1200Z-171109T1200Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 748 AM PST Tue Nov 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 1000 FEET... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * WINDS...20 to 30 mph with gusts to 40 and 50 mph. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... ... Ettersberg...Orleans...Willow Creek...Garberville... Bridgeville. * HIGHWAY(S) IMPACTED...Hwy 199...Hwy 101...Hwy 299...HWY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ109-112-113-071700- /O.EXP.KEKA.FR.Y.0029.000000T0000Z-171107T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 748 AM PST Tue Nov 7 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 5, 2:52 PM PST, 10 hours 53 minutes earlier.
Area forecast discussion, Nov 5, 2:52 PM PST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 252 PM PST Sun Nov 5 2017 .SYNOPSIS...Showers will taper off tonight with dry weather through Tuesday. The next storm system will bring stronger south winds and another round of widespread rain Wednesday through Thursday. && .DISCUSSION...The frontal boundary continues to push south and east through the area. Behind this front there are showers developing. Showers will continue across the area this afternoon and then diminish this evening. Tonight the coastal areas will likely continue to see breaks in the clouds. With the showers around and temperatures slightly warmer air aloft frost is unlikely in the coastal areas. Confidence is low on this however and a frost advisory may be needed later this evening if the clouds and showers diminish more quickly than expected. Monday morning there will likely be clouds and fog in the interior valleys that will probably take most of the morning to clear. Monday night the valleys and coastal areas that remain clear will likely see some near freezing or freezing temperatures. Mos guidance is indicating it will be the coldest night. Southerly winds will start to pick up Tuesday morning and that may limit the cooling to some extent. Tuesday is expected to be dry with increasing clouds and winds as the next system approaches the area. Southeast winds of 10 to 15 mph are expected. Tuesday is expected to see warm temperatures as the southerly winds increase ahead of the approaching front. Models are in decent agreement on a strong weather system dropping out of the Gulf of Alaska. This becomes a cut off low well off the west coast before moving into Washington on Thursday. Several shortwaves moving around the low will bring a couple frontal boundarys into NW CA. The first one on Wednesday looks the wettest and has a fairly good tap to tropical moisture. The current forecast has gusts to 50 mph are possible over the ridges, but these could be stronger depending on the exact evolution of the system. There are some indications a secondary low could form along the front and this could bring stronger winds. The GFS now has another frontal boundary and associated band of rain Thursday afternoon and a third one Friday afternoon. This rain is expected to bring rapid rises on the rivers, but main stem river flooding is not expected. Local urban and small stream flooding is possible. Confidence is moderate on the overall pattern, but timing these waves will be challenging. Next weekend it looks like there may be a small break in rain. The GFS shows this break on Saturday and the first half of Sunday, but the ECMWF keeps nearly zonal flow over the area and some showers on Saturday. The ECMWF is also much faster with the following system bringing it on Sunday. Confidence is low on the timing of this next system so kept pops lower until Sunday night. MKK && .AVIATION...With on an off rain showers, conditions in Arcata and Crescent City airports have been fluctuating between VFR, MVFR, and IFR. Do expect the showers activities to continue through the evening hours, along with conditions lowering to MVFR/IFR at times. The showers should diminish late tonight, and become vicinity showers. By early Monday morning, there may be patchy fog and low clouds dropping the conditions down to MVFR. Monday should be a sunny day, and VFR conditions for both KACV and KCEC. For Ukiah, there were some low clouds and fog in the early morning hours, dropping the conditions down to MVFR at times. Overcast and VFR conditions prevailed for most of the day today. Do expect clearing skies late tonight, giving way to a sunny day on Monday. /RCL && .MARINE...Fairly quiet marine forecast for the start of the work week, until the significant weather system impact NW California waters late Tuesday into Wednesday. No marine hazards are in effect for the afternoon forecast package. Winds and seas will remain fairly low through Tuesday morning. The pressure gradient off the coast of NW California is fairly weak, as the East Pacific high remains well west of the area. Widespread southerly winds on Sunday will give way to N-ly and NW-ly winds as the low pressure pushes inland. Northerly winds will persist through Monday night. On Tuesday, winds will turn to southerly in advance of the next significant storm system. Models are showing increasing confidence that there will be strong south winds developing Tuesday night as a storm system and its associated front move towards the West Coast. Models are showing 60 to 70 kt southerly winds at the 850-mb level. With that, do expect gale force winds and significant wind waves potentially exceeding 15 ft. Storm force wind gusts will also be possible. Winds will diminish on Thursday as the front pushes inland. However, south winds will persist through the rest of the forecast period. /RCL && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 5, 2:42 PM PST, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 PM PST Sun Nov 5 2017 CAZ101>106-109-112-113-062245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 242 PM PST Sun Nov 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Freezing or near freezing temperatures expected Monday night into Tuesday morning. Strong winds and heavy rain possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-062245- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 242 PM PST Sun Nov 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderate to heavy rain possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:50 AM PST | Gale Watch | EKA | 25 hr | |
| Nov 6, 2:50 AM PST | Hazardous Seas Watch | EKA | 42 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.